MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 70010600-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a 19cm solero probe used for a liver hcc tumor.Probe passed initial 100w 10 second test.This was a percutaneous procedure under general anesthesia.Path was straightforward no obstacles and there was no noticeable difficulty placing or removing probe.The patient was placed in supine position in ct.Probe placed into liver, probe re-positioned multiple times during subsequent ct scans.First ablation delivered successfully at 100 watts for 6 minutes.Probe pulled back approximately 3 cm and re-positioned for second ablation at 140 watts for 6 minutes.No errors or warnings during either ablation.Physician removed probe after second successful ablation and noticed the white ceramic tip was missing and multiple artifacts showed up on follow up ct scan attached.Patient is doing fine.No further attempt to retrieve ceramic tip.Additional information: physician has been using solero for over 6 years and very comfortable and skilled with device placement.Ablation size was approx 40 mm x 49 mm.
 
Additional Manufacturer Narrative
The customer's reported complaint description of tip fractured and detached is confirmed.The device was returned with only the shaft remaining, the cable, cartridge and handle were not sent.The shaft was cut severed from the device and returned.A portion of the ceramic tip, semi rigid center conductor, ceramic cylinder and end washer have detached.This appears to be a thermal event that severed the center conductor, fractured, and detached the ceramic tip.There no were signs of obvious external physical forces applied to device to cause damage.The cause of this type of thermal event could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, item number {14600973-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference(b)(4).
 
Additional Manufacturer Narrative
Previously reported investigation results were not impacted by the new information received.Reference (b)(4).
 
Event or Problem Description
Additional event information: the physician performed the procedure, and it went uneventfully.The physician did an ablation of the lower portion of the tumor and repositioned the probe.After ablating the upper portion of the tumor, the needle was removed and discarded.Post ablation imaging was performed, and the physician noticed 4-5 fragments in the ablation zone with the largest measuring 4mm x 2mm.The others were 2-3mm or smaller.The physician contacted the rep.Who was there for the procedure.Patient tolerated the procedure well and was discharged home.

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20012379
Report Number1317056-2024-00124
Device Sequence Number7258347
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70010600-US
Device Lot Number5813735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/09/2024
10/07/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/10/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite